MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820250
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a 2.50 x 20 mm synergy xd stent delivery system (sds) was returned for analysis.Examination of the crimped stent via scope found damage to the stent with the most proximal and most distal stent strut rows lifted from the crimped position.The undamaged crimped stent outer diameter was measured and the result was within max crimped stent profile measurement.The balloon cones were reviewed via scope, and no issues were noted.The balloon wings were tightly wrapped and evenly folded.The balloon had not been subjected to positive pressure.Blood like substance was noted in the balloon.The hub was examined via scope and no issues were noted.A visual and tactile examination of the hypotube identified a kink and partial break in hypotube laser cut region at 23 mm distal of the hypotube mid shaft bond with the device still intact.Multiple hypotube kinks were also noted.Examination of the tip via scope found no damage to the tip.The shaft polymer extrusion including the distal and mid shaft sections were examined via scope and tactile examination.No issues were noted.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on analysis completed on 16dec2020.It was reported that a kink occurred.A percutaneous coronary intervention was performed on a patient with coronary artery disease (cad).The 90% stenosed target lesion was located in the mildly calcified and mildly tortuous distal left anterior descending artery (lad).A 2.50 x 20mm synergy xd stent was opened and prepped accordingly.The synergy stent was inserted into the touhy and the delivery system was then advanced, but the delivery system shaft kinked immediately.The kink occurred mid to distal on the shaft.It was noted that the device was in the guide catheter, and not the patient's artery.No resistance was felt while advancing.The device was removed intact and the procedure was successfully completed with another of the same device.No patient complications resulted in relation to this event.However, the device returned and analysis revealed stent damage.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11064858
Report Number2134265-2020-18219
Device Sequence Number11415686
Product Code NIQ
UDI-Device Identifier08714729980810
UDI-Public08714729980810
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2022
Device Model NumberH7493941820250
Device Lot Number0025602888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2020
Initial Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1